Advertisement

Periodica Mathematica Hungarica

, Volume 2, Issue 1–4, pp 245–257 | Cite as

On the unimodality of discrete distributions

  • P. Medgyessy
Article

Keywords

Discrete Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Ja. Hinčin, On unimodal distributions,Izv. Naučno-Issled. Inst. Mat. Meh. Tomsk. Gos. Univ. 2 (1938), 1–7 (in Russian with German summary).Google Scholar
  2. [2]
    A. Wintner, Cauchy's stable distributions and an “explicit formula” of Mellin,Amer. J. Math. 78 (1956), 819–861.Google Scholar
  3. [3]
    I. A. Ibragimov, O kompozicii odnoveršinnyh raspredeleniĩ,Teor. Verojatnost. i Primenen. 1 (1956), 283–288.Google Scholar
  4. [4]
    I. A. Ibragimov andK. E. Černin, Ob odnoveršinnosti ustoîčivyh zakonov,Teor. Verojatnost. i Primenen. 4 (1959), 453–456.Google Scholar
  5. [5]
    E. Lukács, Recent developments in the theory of characteristic functions,Proc. Fourth Berkeley Sympos. Math. Statist. Probability, Vol. II, Berkeley-Los Angeles, 1961, 307–335.Google Scholar
  6. [6]
    M. Fisz, Infinitely divisible distributions. Recent results and applications,Ann. Math. Statist. 33 (1962), 68–84.Google Scholar
  7. [7]
    P. Medgyessy, On a new class of unimodal infinitely divisible distribution functions and related topics,Studia Sci. Math. Hungar. 2 (1967), 441–446.Google Scholar
  8. [8]
    B. V. Gnedenko andA. N. Kolmogorov,Limit distributions for sums of independent random variables, Cambridge, Mass., 1954.Google Scholar
  9. [9]
    G. Pólya undG. Szegő,Aufgaben und Lehrsätze aus der Analysis, Erster Band, Zweite Auflage, Berlin, 1954.Google Scholar
  10. [10]
    L. B. Kovács, Solution of a problem of quasi-concave programming by means of the gradient projection method,Magyar Tud. Akad. Mat. Fiz. Oszt. Közl. 13 (1963), 157–178 (in Hungarian).Google Scholar
  11. [11]
    M. Fekete undG. Pólya, Über ein Problem von Laguerre,Rend. Circ. Mat. Palermo 34 (1912), 1–32.Google Scholar
  12. [12]
    I. J. Schoenberg, Some analytical aspects of the problem of smoothing,Studies and essays presented to R. Courant, New York, 1948, 351–370.Google Scholar
  13. [13]
    M. Aissen, I. J. Schoenberg andA. M. Whitney, On the generating functions of totally positive sequences I,J. Analyse Math. 2 (1952), 93–103.Google Scholar
  14. [14]
    A. Edrei, On the generating functions of totally positive sequences II,J. Analyse Math. 2 (1952), 104–109.Google Scholar
  15. [15]
    A. Edrei, Proof of a conjecture of Schoenberg on the generating function of a totally positive sequence,Canadian J. Math. 5 (1953), 86–94.Google Scholar
  16. [16]
    A. Edrei, On the generating function of a doubly infinite, totally positive sequence,Trans. Amer. Math. Soc. 74 (1953), 367–383.Google Scholar
  17. [17]
    I. J. Schoenberg, On smoothing operations and their generating functions,Bull. Amer. Math. Soc. 59 (1953), 199–230.Google Scholar
  18. [18]
    I. J. Schoenberg, On the zeros of the generating functions of multiply positive sequences and functions,Ann. of Math. 62 (1955), 447–471.Google Scholar
  19. [19]
    I. Lipka, A Descartes-féle jelszabály kiterjesztéseiről,Mat. Fiz. Lapok 45 (1938), 78–93.Google Scholar
  20. [20]
    I. Lipka, Über die Abzählung der reellen Wurzeln von algebraischen Gleichungen,Math. Z. 47 (1942), 343–351.Google Scholar
  21. [21]
    L. Fejér, Nombre des changements de signe d'une fonction dans un intervalle et ses moments,C. R. Acad. Sci. Paris 158 (1914), 1328–1331.Google Scholar
  22. [22]
    W. Feller,An introduction to probability theory and its applications, Vol. I, Second edition, New York, 1957.Google Scholar
  23. [23]
    B. V. Gnedenko,Kurs teorii verojatnosteî, Izdanie vtoroe, Moskva, 1954.Google Scholar
  24. [24]
    P. Holgate, The modality of some compound Poisson distributions,Biometrika 57 (1970), 666–667.Google Scholar

Copyright information

© Akadémiai Kiadó 1972

Authors and Affiliations

  • P. Medgyessy
    • 1
  1. 1.MTA Matematikai Kutató IntźeteBudapestHungary

Personalised recommendations